New York, 2007Flash Flood and Hail in New York, June 19, 2007
June 19, 2007 · NWS ALY · 15 events in 6 counties and zones
A strong cold front approached eastern New York from the west Tuesday afternoon on June 19th, and produce widespread showers and thunderstorms, some of which were severe. In addition, several clusters of thunderstorms containing very heavy rainfall moved across portions of the eastern Catskills, resulting in localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front approached eastern New York from the west Tuesday afternoon on June 19th, and produce widespread showers and thunderstorms, some of which were severe.
In addition, several clusters of thunderstorms containing very heavy rainfall moved across portions of the eastern Catskills, resulting in localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 19, 1:15 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 19, 1:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT TUE JUN 19 2007
.SYNOPSIS...
A WARM AND HUMID SOUTHWEST FLOW OF AIR WILL MOVE ACROSS THE REGION
THIS AFTERNOON. A COLD FRONT WILL APPROACH FROM THE WEST
TONIGHT...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. SOME OF THESE
THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL AND LEAD TO SOME MINOR
FLOODING. BEHIND THE COLD FRONT...A COOLER AND LESS HUMID AIRMASS
WILL RETURN TO THE REGION FOR THE MID WEEK PERIOD. ANOTHER
DISTURBANCE MAY APPROACH THURSDAY TO BRING A CHANCE FOR SHOWERS AND
ISOLATED THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 2AM WEDNESDAY MORNING/...
NEAR TERM FORECAST ON TRACK WITH WARM FRONT LIFTING NORTH THROUGH
CNTRL NY AT THIS TIME. UPPER AIR ANALYSIS SHOWS MID AND UPPER LEVEL
RIDGE AXIS OVER ERN NY. 850 MB TEMPS APPROACHING +18C COUPLED WITH
MAXIMUM HEATING THROUGH THE HAZE MAY YIELD SOME L90S. WE PERUSED
THE 12Z ALB RAOB AND MIX OUT MAX TEMP COMES TO 89F. WE WILL RAISE
TEMPS IN THE VALLEYS A FEW DEGREES. WE CAN NOT RULE OUT ISOLD-SCT
CONVECTION IN THE WARM SECTOR PRIOR TO 22Z/6 PM MAINLY WEST OF THE
HUDSON RIVER VALLEY...ESPECIALLY OVER THE ELEVATED TERRAIN. SEVERE
THREAT LOOKS MURKY WITH LACK OF DEEP SHEAR /0-6 KM VALUES ONLY 25-30
KTS/ PRIOR TO 00Z. SURFACE BASED INSTABILITY VALUES OF 500-1500 J/KG
LIKELY WITH TDS GETTING INTO THE LOWER TO MID 60S. WE FORESEE A
LINE OF CONVECTION FORMING AHEAD OF THE COLD FRONT AND ITS
ASSOCIATED UPPER LEVEL TROUGH ENCROACHING THE REGION 00Z-06Z. ANY
SEVERE THREAT LOOKS ON THE MINOR SIDE WITH DAMAGING WINDS THE THREAT
/MINOR EVENT WITH 10 OR LESS EVENTS...IF THAT/. HEAVY RAIN
CONTINUES TO BE THE BIGGER THREAT WITH PWATS IN THE 1.5-1.75 RANGE
WHICH IS 150-175% ABOVE NORMAL. THE WRF CREATES A CONVECTIVE DELUGE
FOR THE LAKE GEORGE REGION WITH 5+ INCHES OF RAINFALL 00Z-12Z. THE
GFS IS MUCH MORE CONSERVATIVE WITH A GENERAL 0.5-1.5 OF RAINFALL.
OVERALL...SOME 2+ AMOUNTS POSSIBLE. THE 06Z MREFS SHOW PWATS DEPICT
PWAT ANOMALIES OF 2-3 STANDARD DEVIATIONS ABOVE NORMAL OVERNIGHT.
THE REGION NEEDS TO RAINFALL TOO. CONVECTIVE EVOLUTION AND MODE
WILL MATTER...THOUGH CORFIDI VECTORS UTILIZING THE MESO BETA
ELEMENTS OFF BUFKIT FOR THE GFS AND WRF PROFILES SHOW THINGS MOVING
ALONG WITH THE FRONT.
SPC DOES HAVE MOST OF EASTERN NEW YORK INTO THE SLIGHT RISK
STILL...THE MAIN HAZARDS SHOULD BE HEAVY RAINFALL WITH ISOLATED WIND
DAMAGING GUSTS.
&&
.SHORT TERM /2 AM WEDNESDAY THROUGH WEDNESDAY NIGHT/...
A BAND OF MODERATE RAINFALL WILL PERSIST AFTER 06Z WITH RAINFALL
AMOUNTS IN EXCESS OF AN INCH POSSIBLE...ESPECIALLY FROM THE CAPITAL
REGION NORTH AND WEST. THE SHOWERS SHOULD END AROUND 12Z OVER
WESTERN NEW ENGLAND...AS THE FRONT CLEARS THE FORECAST AREA.
SUBSIDENCE QUICKLY TAKES PLACE THROUGH WEDNESDAY WITH LINGERING
SHOWERS ACROSS THE EASTERN COUNTIES ENDING BY 10 AM. COOLER AND
DRIER AIR FILTERS IN THE WAKE OF THE COLD FRONT WITH AFTERNOON
HIGH TEMPERATURES A GOOD 10 DEGREES COOLER THAN TODAYS UNDER
PLENTY OF SUNSHINE.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
CONFIDENCE IN ANY ONE SOLUTION IS RATHER LOW AS CONVECTION/MCC
WITHIN THE MODELS INCREASE DISTRUSTING THE SYNOPTIC PATTERN. A
RATHER FAST MOVING MID LEVEL WAVE RACES ACROSS THE NORTHERN
PORTIONS OF NEW YORK WITH A WEAK SURFACE REFLECTION. WILL LEAVE
THE CURRENT FORECAST INTACT WITH THE CHANCE FOR
SHOWERS/STORMS...HIGHER POPS ACROSS THE NORTH. THEN UPSTREAM
CONVECTION IS EXPECTED TO BECOME ROBUST AND MIGHT IMPACT THE AREA
HEADING INTO THE WEEKEND. WILL LEAVE FRIDAY AND FRIDAY NIGHT DRY
AT THIS TIME AND INCREASE THOSE POPS FOR THE WEEKEND. TEMPERATURES
WILL AVERAGE AT OR SLIGHTLY BELOW NORMAL THROUGH THE LONG TERM
PORTION OF THIS FORECAST.
&&
.AVIATION /18Z MONDAY THROUGH SUNDAY/...
EASTERN NEW YORK AND WESTERN NEW ENGLAND WILL BE IN A WARM SECTOR
THIS AFTERNOON WITH A WARM FRONT LIFTING NORTH OF THE ADIRONDACKS.
ISOLD TO WDLY SCT SHRAS AND TSRAS WILL CONTINUE TO DEVELOP AHEAD OF
A COLD FRONT APPROACHING FROM THE ERN GREAT LAKES REGION AND THE
SAINT LAWRENCE RIVER VALLEY TOWARDS 22Z. THE SHRAS AND TSRAS WILL
INCREASE AHEAD OF THE COLD FRONT IN THE 22Z-04Z TIME FRAME. THE
BEST CHANCE FOR THUNDERSTORMS LOOKS TO BE FROM KALB NORTH TO KGFL IN
THIS TIME FRAME. FLIGHT CONDITIONS WILL GENERALLY BE VFR WITH SOME
MVFR MIXED IN PRIOR TO 00Z. AFTER 00Z...IFR VSBYS AND ISOLD IFR
CIGS WILL BE POSSIBLE. FOR NOW...WE LEANED TOWARDS MVFR CIGS AND
VSBYS...EXCEPT AT KGFL. THE FRONT CLEARS THE REGION BETWEEN
09Z-12Z. THE WINDS WILL SHIFT FROM THE S/SW AT 5-10 KTS WITH GUSTS
TO 18KTS...TO THE W/NW AT AROUND 10KTS WITH SOME GUSTS TO 20KTS.
OUTLOOK...
WED...VFR. ISOLD AM SHRA.
THU...VFR. ISOLD AFTERNOON/EVENING SHRA/TSRA.
FRI...VFR. NO SIG WX.
SAT...VFR. CHANCE FOR SHRA/TSRA.
SUN...VFR.
&&
.FIRE WEATHER...
SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTERNOON...AND WILL THEN BECOME MORE WIDESPREAD OVERNIGHT AS A COLD
FRONT APPROACHES...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE FRONT
WILL SHIFT EAST OF THE REGION WED MORNING...ENDING THE THREAT FOR
SHOWERS FROM WEST TO EAST.
EXPECT MINIMUM RELATIVE HUMIDITIES TO BE 40-50 PERCENT THIS
AFTERNOON...AND 35-45 PERCENT FOR WED AFTERNOON. MAX RH SHOULD BE
90-100 PERCENT TONIGHT...AND AGAIN WED NT.
MIXING HEIGHTS THIS AFTERNOON WILL RANGE FROM 4000-6000 FT ACROSS
THE VALLEYS...AND 6000-8000 FT ACROSS THE WESTERN ADIRONDACKS/MOHAWK
VALLEY REGION. MIXING HEIGHTS WILL BE A BIT LOWER FOR WED
AFTERNOON...MAINLY 4000-5500 FT. HAINES INDICES WILL RANGE FROM 3 TO
5 THIS AFTERNOON...AND 4 TO 6 FOR WED AFTERNOON...WITH THE HIGHEST
VALUES ACROSS THE CATSKILLS.
&&
.HYDROLOGY...
SCATTERED SHOWERS/TSTMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON...AND WILL BECOME MORE WIDESPREAD OVERNIGHT. THIS SHOULD
PRODUCE AREAL QPF AMOUNTS OF 0.50-1.5 INCHES ACROSS THE WESTERN
MOHAWK VALLEY...SRN ADIRONDACKS AND THE LAKE GEORGE SARATOGA
REGION...WITH 0.25-0.75 EXPECTED FROM THE LOWER/MID HUDSON
VALLEY...NW CT INTO THE BERKS. HOWEVER...DUE TO THE CONVECTIVE
NATURE OF PRECIP...AND ANOMALOUSLY HIGH PWATS /ABOUT 150-175% OF
NORMAL/...ALONG WITH SOME POTENTIAL FOR BACKBUILDING/TRAINING OF
CONVECTION OVERNIGHT...LOCALIZED AMOUNTS OF 1.5 TO 3 INCHES WILL BE
POSSIBLE. WITH RIVER LEVELS RUNNING SEASONABLY LOW AND HEAVY
RAINFALL NOT EXPECTED TO BE WIDESPREAD...IT IS UNLIKELY THAT MAIN
STEM RIVER FLOODING WILL OCCUR. HOWEVER...RURAL/URBAN AND SMALL
STREAM FLOODING IS POSSIBLE IN ANY AREAS THAT RECEIVE MORE THAN
1.5-3 INCHES OF RAINFALL IN LESS THAN A 3 HOUR PERIOD.
HIGH PRESSURE BUILDS IN WITH COOLER AND DRIER WEATHER FOR WED INTO
EARLY THU. ANOTHER COLD FRONT WILL BRING ISOLD SHRAS AND TSRAS TO
THE NRN EXTENT OF THE HSA ON THU. ANOTHER DRY STRETCH WITH COOLER
THAN NORMAL TEMPS IS EXPECTED THU NIGHT THRU THE WEEKEND.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...TAW/BGM
NEAR TERM...WASULA
SHORT TERM...TAW/BGM
LONG TERM...BGM
AVIATION...WASULA
HYDROLOGY...WASULA/KL
FIRE WX...TAW/KL
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 19, 3:23 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
423 AM EDT TUE JUN 19 2007
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
423 AM EDT TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THIS EVENING ACROSS MOST OF EASTERN NEW YORK. THE MAIN HAZARD
FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 60 MPH ALONG WITH HALF
INCH SIZE HAIL. THESE STORMS WILL DEVELOP ALONG AND AHEAD OF A
COLD FRONT AND INITIALLY IMPACT THE ADIRONDACKS AND WESTERN MOHAWK
VALLEY THIS AFTERNOON. MOVEMENT WILL BE EAST BETWEEN 10 AND 15
MPH AND DUE TO THE SLOW MOVEMENT...HEAVY RAINFALL COULD LEAD
TO LOCALIZED FLOODING.
TONIGHT...THE COLD FRONT WILL BE PROGRESSING ACROSS THE ENTIRE
FORECAST AREA. WHILE SEVERE WEATHER FROM HAIL AND WIND WILL BE
DIMINISHING...FREQUENT LIGHTNING AND HEAVY RAINFALL REMAIN THE
MAIN HAZARDS. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WHICH
COULD RESULT IN URBAN AND SMALL STREAM FLOODING. STAY TUNED FOR
FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING...AND AGAIN FRIDAY THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS EASTERN NEW YORK THIS
AFTERNOON AND ACROSS ALL OF THE FORECAST AREA TONIGHT.
BGM/KL
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Event by event
8 hail, 6 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Herkimer
- When
- June 19, 1:15 PM EST
- Where
- Herkimer County, Russia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.270, -75.080
Large tree limbs were reported down due to strong thunderstorm winds in Russia.
Thunderstorm Wind, Herkimer
- When
- June 19, 1:30 PM EST
- Where
- Herkimer County, Ohio
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.320, -74.980
Trees were reported down due to strong thunderstorm winds in Ohio.
Thunderstorm Wind, Herkimer
- When
- June 19, 2:30 PM EST
- Where
- Herkimer County, Cold Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.250, -75.030
Large limbs were reported down due to strong thunderstorm winds in Cold Brook.
Hail, Fulton
- When
- June 19, 2:57 PM EST
- Where
- Fulton County, Stratford
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.180, -74.700
Nickel size hail was reported in Stratford.
Hail, Fulton
- When
- June 19, 3:45 PM EST
- Where
- Fulton County, Lassellsville
- Measured
- 2.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.050, -74.600
Tennis ball size hail was measured by a media station's observer in Lassellsville. The measured diameter of the largest hailstone was 2.60 inches.
Thunderstorm Wind, Fulton
- When
- June 19, 4:00 PM EST
- Where
- Fulton County, Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.020, -74.380
Trees and wires were down due to strong thunderstorm winds in and near Johnstown.
Hail, Fulton
- When
- June 19, 4:03 PM EST
- Where
- Fulton County, 0.51 mi E of Ephratah
- Measured
- 2 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.000, -74.540
An observer from a media station measured a hailstone of 2.3 inches in diameter in Ephratah. This is between lime and tennis ball size.
Hail, Fulton
- When
- June 19, 4:03 PM EST
- Where
- Fulton County, Johnstown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.020, -74.380
Quarter size hail was reported in Johnstown.
Hail, Fulton
- When
- June 19, 4:05 PM EST
- Where
- Fulton County, 4 mi WSW of Johnstown
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.998, -74.453
Golf ball size hail fell four miles west southwest of Johnstown.
Hail, Fulton
- When
- June 19, 4:15 PM EST
- Where
- Fulton County, Johnstown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.020, -74.380
Quarter size hail fell in Johnstown on Route 30A.
Hail, Schenectady
- When
- June 19, 4:57 PM EST
- Where
- Schenectady County, Delanson
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.750, -74.180
Nickel size hail was reported in Delanson.
Thunderstorm Wind, Schenectady
- When
- June 19, 5:07 PM EST
- Where
- Schenectady County, Duanesburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.750, -74.130
Trees and power lines were reported down in Duanesburg due to strong thunderstorm winds.
Hail, Albany
- When
- June 19, 5:35 PM EST
- Where
- Albany County, Voorheesville
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 42.650, -73.930
Ping pong ball size hail was reported in Voorheesville.
Thunderstorm Wind, Saratoga
- When
- June 19, 5:55 PM EST
- Where
- Saratoga County, Stillwater
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.930, -73.650
Two trees were reported down, one in Malta, and the other in Stillwater, as a result of strong thunderstorm winds.
Flash Flood, Ulster
- When
- June 19, 6:30 PM EST
- Where
- Ulster County, Turnwood
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.700, -74.720
Several roads were washed out near Turnwood as a result of very heavy rainfall early Tuesday evening. Estimated rainfall amounts of 5 to 6 inches occurred across extreme western portions of Ulster county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37467, 37468, 37488, 37469, 37470, 37471, 37474, 37485, 37476, 37477, 37478, 37480, 37481, 37483, 37504.